Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 101, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 16, 2009, 6:11 PM EDT for Columbia County, New York. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2009, 6:11 PM EDT (22:11 UTC)
- Expired
- Jul 16, 2009, 7:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Columbia County, NY
The radar
The Albany radar (KENX), 64 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:22 PM EDT | HAIL 1 | Taghkanic, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 162211 SVRALY NYC021-162315- /O.NEW.KALY.SV.W.0101.090716T2211Z-090716T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 611 PM EDT THU JUL 16 2009 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 715 PM EDT * AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLERMONT...OR 8 MILES SOUTHEAST OF CATSKILL...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIVINGSTON BY 615 PM EDT... ANCRAM BY 635 PM EDT... COPAKE BY 650 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. && LAT...LON 4200 7354 4208 7389 4218 7386 4221 7347 TIME...MOT...LOC 2210Z 276DEG 16KT 4211 7379 $$ GJM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 5:00 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 16, 5:00 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 500 PM EDT THU JUL 16 2009 .SYNOPSIS... A WEAK COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND INTO THE EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE BOUNDARY WILL BECOME STATIONARY NEAR THE ATLANTIC SEABOARD THURSDAY NIGHT...WITH AN AREA OF LOW PRESSURE MOVING ALONG IT LATE FRIDAY INTO EARLY SATURDAY...LIKELY PRODUCING A WIDESPREAD RAINFALL IMPACTING THE REGION TO BEGIN THE WEEKEND. && .NEAR TERM /THROUGH 8PM THIS EVENING/... A SEVERE THUNDERSTORM WATCH CONTINUES FOR OUR ENTIRE AREA. AS OF 500 PM...A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO MOVE DOWN THE MOHAWK VALLEY AND IS APPROACHING THE CITY OF SCHENECTADY. A WARNING HAS BEEN ISSUED FOR ALL OF SCHENECTADY COUNTY...SOUTHERN SARATOGA AND NORTHWEST ALBANY COUNTY. VILS WITH THIS STORM CONTINUE TO APPROACH 60 AT TIMES THIS STORM MIGHT VERY WELL BE PUTTING DOWN SOME STRONG WIND GUSTS IN EXCESS OF 50 MPH IN ADDITION TO A PLETHORA OF LARGE HAIL...UP TO GOLF BALL SIZE (PLEASE REFER TO OUR LSR FOR ALL THE SEVERE STORM UPDATES). THIS STORM WILL WORK INTO THE IMMEDIATE CAPITAL DISTRICT BY 600 PM. THE GOOD NEWS...THUS FAR...VERY LITTLE IF ANY CONVECTION HAS BEEN DETECTED BEHIND THIS BATCH OF STORMS AS THE ATMOSPHERE HAS LEAST BECOME MUCH MORE STABLE. HOWEVER...THERE IS STILL TIME FOR THIS ATMOSPHERE TO RELOAD AND INSTABILITY INCREASE AS THE DRY LINE LINE IS STILL JUST TO THE WEST OF ENTIRE COUNTY WARNING AREA. DEWPOINTS HIGH...APPROACHING 70 IN THE MID HUDSON VALLEY. THESE AREAS AND POINTS TO THE EAST IN WESTERN NEW ENGLAND... HAVE NOT BEEN WORKED OVER...SO THREAT OF SEVERE REMAINS ELEVATED THERE AS WELL. **********PREVIOUS NEAR TERM FORECAST******************** AS OF 330 PM...STRONG TO SEVERE THUNDERSTORMS HAVE WORKED INTO HERKIMER COUNTY WITH VIL VALUES UP TO 62 DBZ (VIL OF THE DAY WAS CALCULATED TO BE 50). THIS STORM HAS TURNED MORE TO THE RIGHT AND MIGHT CONTAIN HAIL UP TO GOLF BALL SIZE. THIS STORM SHOWS SIGN OF ROTATION. JUST RECEIVED VERIFICATION ON THIS STORM WITH QUARTER SIZE HAIL IN HERKIMER. (PLEASE REFER TO OUR LOCAL STORM REPORT PRODUCT LSR FOR THIS AND ANY FUTURE REPORTS). LAPS ANALYSIS INDICATES SBCAPES EXCEEDING 2000 J/KG OVER THIS LOCALITY. OTHERWISE...VERY LITTLE ACTIVITY OVER THE REMAINDER OF THE AREA. SBCAPES ARE ELEVATED...NEAR 2000 J/KG SO WE EXPECT MORE STORMS TO FIRE UP. INTERESTING...VERY LITTLE CLOUD TO GROUND LIGHTNING IS DETECTED WITH THE STRONG STORM. DEWPOINTS CONTINUE TO CLIMB HIGHER INTO THE 60S ACROSS OUR CWA. SURFACE TEMPERATURES HAVE REACH 80 OR BETTER IN MANY VALLEY LOCATIONS. THE DRY FRONT HAS MOVED VERY LOW EAST...TO THE WEST OF A SYRACUSE/ELMIRA LINE. && .SHORT TERM /8PM THURSDAY THROUGH SUNDAY NIGHT/... SHOWERS AND THUNDERSTORMS SHOULD WANE QUICKLY WITH THE LOSS OF THE DIURNAL HEATING...AND SFC FRONT SLIPPING THROUGH. THE SFC COLD FRONT IS WEAK WITH ONLY MINIMAL COLD AIR ADVECTION EVIDENT AT H850. THE BOUNDARY WILL BECOME STATIONARY JUST EAST OF THE FORECAST AREA...IT LOOKS LIKE IT WILL SAG SOUTH OF THE CAPITAL REGION BASED ON THE SHORT TERM GUIDANCE. PATCHY FOG WILL BE POSSIBLE DUE TO THE MOIST GROUND FROM THE POTENTIAL CONVECTION. LEFT SOME SLIGHT CHANCES OF SHOWERS SOUTH OF THE CAPITAL REGION AFTER MIDNIGHT WITH THE FRONT PASSING. LOWS WILL BE IN THE LOWER 60S FROM THE CAPITAL REGION SOUTH...EXCEPT SOME MID AND UPPER 50S NORTH...AND OVER THE HIGHER TERRAIN. ON FRIDAY...A GREAT LAKES CUTOFF /QUITE COMMON ACCORDING TO CSTAR RESEARCH IN JULY...ESPEC THIS JULY / CONTINUE TO SPIN NEAR THE UPPER PENINSULA OF MI. SOUTHWEST FLOW ALOFT CONTINUES OVER THE REGION WITH MINOR PIECES OF SHORT WAVE ENERGY MOVING THROUGH. NO REAL CLEAR FOCUS FOR CONVECTION...BUT WEAK INSTABILITY COUPLED WITH MARGINAL LOW AND MID LEVEL LAPSE RATES MAY ALLOW POP UP SHOWERS AND THUNDERSTORMS ESPECIALLY OVER THE HIGHER TERRAIN. THE VALLEY LOCATIONS MAY STAY DRY DUE TO A WEAK LOW LEVEL CAP EVIDENT ON THE BUFKIT PROFILES FOR KALB/KPOU/KGFL. WITH H850 TEMPS RANGING BETWEEN +14TO +16C...COULD NOT SEE ANY 90S (WHICH THE MAV STILL INDICATES FOR KPOU) BUT WENT MID TO UPPER 80S MID HUDSON VALLEY...MID 70S TO LOWER 80S HIGHER TERRAIN. THIS WILL MAKE FRIDAY THE WARMEST DAY OF THIS MONTH. FRIDAY NIGHT INTO SATURDAY...UNSETTLED WEATHER PATTERN RETURNS WITH A WAVE OF LOW PRESSURE IMPACTING THE REGION FROM THE MID ATLANTIC REGION. THIS SFC WAVE MOVES ALONG THE ERN EDGE OF THE UPPER TROUGH IN ASSOCIATION WITH THE CUTOFF. THE SFC WAVE INTENSIFIES A BIT SINCE IT FORMS NEAR THE RIGHT REAR QUADRANT/RIGHT ENTRANCE REGION OF AN H250 JET STREAK. WE ARE EXPECTING OVER RUNNING RAINFALL WITH THE WARM FRONT EXTENDING NORTHEAST OF THE SFC WAVE TO COMMENCE AROUND MIDNIGHT...OR SHORTLY THEREAFTER FROM SOUTHWEST TO NORTHEAST ACROSS THE FCST AREA. THIS AREA APPEARS TO BE A BIT FASTER THAN PREVIOUSLY THOUGHT WHICH MEAN IT SHOULD BE MAINLY EAST OF OUR REGION BY SATURDAY AFTERNOON. WE CONTINUE WITH LIKELY POPS OVERNIGHT. PWAT VALUES APPROACH 1.75 NEAR THE CAPITAL DISTRICT AND POINTS SOUTH AND EAST.. RAIN WILL CONTINUE INTO SATURDAY...MOVING OUT DURING THE AFTERNOON. THE SHOWALTER VALUES ARE NOW AROUND 0C (OR EVEN A LITTLE BELOW THAT FROM ALBANY SOUTHWARD) THEREFORE WILL INTRODUCE A SLIGHT CHANCE OF THUNDER OVERNIGHT BUT THIS LOOKS TO BE PRIMARILY A STRATIFORM EVENT. THE DRY SLOT...MOVING IN LATER SATURDAY MIGHT ALLOW THE AFTERNOON TO BE SALVAGEABLE. RAISED TEMPS A CATEGORY ON SATURDAY AFTERNOON DUE TO A LITTLE MORE SUNSHINE AFTERNOON EXPECTED. LOOK FOR TEMPS 75-80 HUDSON VALLEY...70-75 ELSEWHERE. RIGHT NOW...SATURDAY NIGHT AND SUNDAY LOOK PRIMARILY DRY. KEEP SOME SLIGHT CHANCES EVERYWHERE SATURDAY EVENING AND ONLY IN THE ADIRONDACKS SUNDAY AFTERNOON. OTHERWISE...SUNDAY LOOKS MAINLY DRY WITH SEASONABLE TEMPERATURES. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... FOR THE FIRST TIME THIS SUMMER...A BERMUDA TYPE HIGH LOOKS TO FORM DURING THIS PERIOD. MEANWHILE...ANOTHER CUTOFF LOW WILL LURK TO THE WEST OVER THE GREAT LAKES. INITIALLY...WITH WEAK RIDGING...WE THINK MAINLY DRY WEATHER MIGHT PERSIST INTO MONDAY (EXCEPT FOR SLIGHT CHANCES AGAIN TO OUR NW). WITH TIME HOWEVER...PWATS WILL INCREASE WITH AN INCREASINGLY SSW FLOW...AND THE UPPER AIR LOW APPROACHES CLOSER. THE LOW COMING CLOSER WILL PRODUCE COOLING ALOFT AND INCREASED INSTABILITY. THIS SCENARIO WILL RESULT IN INCREASING CHANCES FOR THUNDERSTORMS AS WE HEAD INTO TUESDAY AND WEDNESDAY. FOR A CHANGE...TEMPERATURES LOOK TO BE CLOSE TO NORMAL DURING THIS TIME FRAME...WITH OVERNIGHT LOWS POSSIBLY RUNNING A LITTLE ABOVE NORMAL. IT WILL BE MORE HUMID THAN IT HAS BEEN MUCH OF THIS SUMMER AS WELL. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... WITH A DECENT AMOUNT OF SUNSHINE OVER THE REGION EARLY THIS AFTERNOON...EXPECT SHWRS/TSTMS TO BUBBLE UP ACROSS THE REGION... BUT NO FEATURES CURRENTLY SEEN ON STLT/RADAR TO BE ABLE TO PINPOINT TIMING OF CONVECTION AT THE TAF SITES...SO WILL HANDLE WITH A PROLONGED PERIOD OF VCSH AND THE CB QUALIFIER THROUGH ABOUT 03Z. EXPECT CONVECTION TO BE MAINLY DIURNALLY BASED...SO IT WILL DISSIPATE EARLY THIS EVENING. AFTER THAT...FOG/MIST WILL BE THE MAIN WEATHER PROBLEM THROUGH A COUPLE OF HOURS AFTER SUNRISE. FOG DEVELOPMENT WILL BE HIGHLY DEPENDENT OF WHETHER OR NOT CONVECTION OCCURS AT EACH TAF SITE. AT THIS POINT...WILL FORECAST MVFR FOG AT KPOU AND KALB LATE TONIGHT AND EARLY FRIDAY MORNING...WITH IFR FOG AT KGFL. A RETURN TO VFR CONDITIONS BY MID MORNING THROUGH THE END OF THE TAF PERIOD AT 18Z FRIDAY. SURFACE WINDS WILL BE SOUTH TO SOUTHWEST AT 5 TO 15 KTS THROUGH THIS EVENING...LIGHT AND VARIABLE TONIGHT...AND SOUTHWEST 5 TO 10 KTS ON FRIDAY. OUTLOOK... FRI AFTN-SUN...POSS MVFR AM FOG/CHC IFR/MVFR CHC -SHRA/TSRA EACH DAY. MON...VFR/MVFR...CIGS...NO SIG WX AT THIS TIME. && .FIRE WEATHER... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 00Z FRIDAY. SOME OF THE STORMS COULD CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS. THUNDERSTORMS WILL DIMINISH IN COVERAGE AFTER 00Z. WE WILL BE LEFT WITH ANOTHER DAMP NIGHT WITH RH VALUES NEAR 100 PERCENT. ONLY ISOLATED ACTIVITY EXPECTED ON FRIDAY AFTERNOON...MAINLY AWAY FROM THE HUDSON VALLEY. A SOUTH TO SOUTHWEST WIND WILL AVERAGE 5-10 MPH. RH VALUES WILL DROP TO BETWEEN 45-55 PERCENT. THERE WILL BE A GOOD DEAL OF SUNSHINE AS WELL. MORE SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM ON THE WAY FOR LATE FRIDAY NIGHT...CONTINUING INTO AT LEAST THE EARLY PORTION OF SATURDAY. RH VALUES WILL APPROACH 100 PERCENT FRIDAY NIGHT AND REMAIN ELEVATED INTO SATURDAY. MAINLY DRY WEATHER EXPECTED FRIDAY. && .HYDROLOGY... THE RAINFALL FROM CONVECTION THROUGH THIS EVENING SHOULD HAVE LITTLE IMPACT ON THE MAIN STEM RIVERS. STORMS WILL BE MOVING AROUND 30 MPH WHICH SHOULD MITIGATE ANY HEAVY RAINFALL TOTALS IN ONE LOCATION...ESPECIALLY SINCE THE PRECIPITABLE WATER VALUES ARE ONLY SLIGHTLY ABOVE NORMAL FOR TODAY. SOME SHARP RISES ON STREAMS WILL BE POSSIBLE IF A QUICK INCH OR SO FALLS IN AN HOUR OR LESS. A WARM AND HUMID AIR MASS WILL CONTINUE TO BE OVER THE REGION FRIDAY INTO SATURDAY WITH PRECIPITABLE WATER VALUES JUMPING TO ABOUT 1.50 TO 2 INCHES FROM THE CAPITAL REGION SOUTH. SOME HEAVY DOWNPOURS FROM A WARM FRONT AND A LOW PRESSURE SYSTEM MOVING NORTHEAST NEAR THE ATLANTIC SEABOARD MAY PRODUCE A HALF AN INCH TO AN INCH OF BASIN AVERAGE RAINFALL...WITH SOME LOCALLY HIGHER AMOUNTS OVER THE HOUSATONIC BASIN POSSIBLE. EXPECT SOME MINOR WITHIN BANK RISES ON RIVERS...BUT NO WIDESPREAD HYDRO PROBLEMS AT THIS TIME. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV/WASULA LONG TERM...HWJIV AVIATION...MAGLARAS FIRE WEATHER...HWJIV HYDROLOGY...HWJIV/WASULA
Hazardous weather outlook, Jul 16, 1:59 PM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 159 PM EDT THU JUL 16 2009 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-171800- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 159 PM EDT THU JUL 16 2009 ...SEVERE THUNDERSTORM WATCH 587 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES... LITCHFIELD BERKSHIRE ALBANY COLUMBIA DUTCHESS FULTON GREENE HAMILTON HERKIMER MONTGOMERY RENSSELAER SARATOGA SCHENECTADY SCHOHARIE ULSTER WARREN WASHINGTON BENNINGTON WINDHAM WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 16, 4:32 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 432 PM EDT THU JUL 16 2009 NYZ039-040-048>050-162130- WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY- MONTGOMERY NY-SOUTHERN FULTON NY- 432 PM EDT THU JUL 16 2009 ...A STRONG THUNDERSTORM IN SOUTH CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF CLIFTON PARK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...SCOTIA...SCHENECTADY... SOUTH CENTRAL FULTON COUNTY IN EASTERN NEW YORK... EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK... THIS INCLUDES THE CITIES OF...FONDA...AMSTERDAM... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR FONDA...OR ABOUT OVER FONDA...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... TRIBES HILL BY 440 PM EDT FORT JOHNSON BY 445 PM EDT AMSTERDAM BY 455 PM EDT GLENVILLE BY 510 PM EDT ROTTERDAM JUNCTION BY 515 PM EDT SCOTIA BY 525 PM EDT IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. NS/KS
Local storm report, Jul 16, 4:38 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
438 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 2 N CANAJOHARIE 42.94N 74.58W
07/16/2009 E1.75 INCH MONTGOMERY NY DEPT OF HIGHWAYS
AT LOCK 15 OF ERIE CANAL.
0410 PM HAIL PALATINE BRIDGE 42.91N 74.58W
07/16/2009 M1.25 INCH MONTGOMERY NY TRAINED SPOTTER
DAMAGE TO WINDOWS AND CROPS.
0410 PM TSTM WND DMG PALATINE BRIDGE 42.91N 74.58W
07/16/2009 MONTGOMERY NY TRAINED SPOTTER
TREES DOWN.
&&
EHELLERLocal storm report, Jul 16, 4:45 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
445 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 NNW CANAJOHARIE 42.97N 74.60W
07/16/2009 M0.88 INCH MONTGOMERY NY PUBLIC
REPORT SENT VIA WTEN-TV.
&&
EHELLERLocal storm report, Jul 16, 5:36 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 5 W COLONIE 42.74N 73.95W
07/16/2009 M0.75 INCH ALBANY NY TRAINED SPOTTER
0520 PM HAIL GUILDERLAND 42.70N 73.89W
07/16/2009 E1.75 INCH ALBANY NY PUBLIC
0521 PM HAIL 4 WNW COLONIE 42.74N 73.92W
07/16/2009 E1.00 INCH ALBANY NY TRAINED SPOTTER
0532 PM HAIL 3 NW ALBANY 42.69N 73.83W
07/16/2009 M1.25 INCH ALBANY NY NWS EMPLOYEE
AT NWS ALBANY OFFICE.
&&
EHELLERSpecial weather statement, Jul 16, 5:53 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 553 PM EDT THU JUL 16 2009 NYZ047-051>054-058>061-162300- WESTERN ALBANY NY-EASTERN COLUMBIA NY-WESTERN COLUMBIA NY- EASTERN GREENE NY-WESTERN GREENE NY-SCHOHARIE NY- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY- 553 PM EDT THU JUL 16 2009 ...A STRONG THUNDERSTORM IN SOUTHERN ALBANY COUNTY IN EAST CENTRAL NEW YORK... NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF CHATHAM... NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK... EXTREME SOUTH CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... EAST CENTRAL SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WESTERLO...OR ABOUT 10 MILES SOUTHWEST OF DELMAR...AND MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... RAVENA BY 610 PM EDT NEW BALTIMORE BY 615 PM EDT 6 MILES NORTHEAST OF COXSACKIE BY 620 PM EDT VALATIE AND KINDERHOOK BY 625 PM EDT CHATHAM BY 635 PM EDT AUSTERLITZ BY 650 PM EDT NS/KS
Local storm report, Jul 16, 6:03 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
603 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL ALTAMONT 42.71N 74.04W
07/16/2009 E1.75 INCH ALBANY NY PUBLIC
0521 PM HAIL 2 W ROTTERDAM 42.78N 74.00W
07/16/2009 E0.88 INCH SCHENECTADY NY PUBLIC
0524 PM HAIL GUILDERLAND 42.70N 73.89W
07/16/2009 M1.00 INCH ALBANY NY NWS EMPLOYEE
AT HIAWATHA GOLF COURSE- SR 155 SOUTH OFF WESTERN AVE.
0525 PM HAIL GUILDERLAND CENTER 42.70N 73.97W
07/16/2009 E2.00 INCH ALBANY NY TRAINED SPOTTER
0525 PM HAIL MCKOWNVILLE 42.68N 73.85W
07/16/2009 M2.50 INCH ALBANY NY PUBLIC
VERIFIED BY PHOTOS.
0529 PM HAIL ROTTERDAM 42.78N 73.95W
07/16/2009 E1.00 INCH SCHENECTADY NY PUBLIC
0531 PM HAIL 5 WNW COLONIE 42.75N 73.94W
07/16/2009 E0.75 INCH ALBANY NY PUBLIC
0533 PM HAIL 3 NW ALBANY 42.69N 73.83W
07/16/2009 E1.00 INCH ALBANY NY PUBLIC
DRIVER AT I-87 S AND I-90.
0534 PM HAIL 3 WNW ALBANY 42.68N 73.83W
07/16/2009 M2.00 INCH ALBANY NY STORM CHASER
0534 PM HAIL GUILDERLAND 42.70N 73.89W
07/16/2009 M1.75 INCH ALBANY NY NWS EMPLOYEE
0536 PM HAIL 4 NW ALBANY 42.70N 73.85W
07/16/2009 E0.88 INCH ALBANY NY PUBLIC
CROSSGATES COMMONS.
0540 PM HAIL 1 W ALBANY 42.66N 73.81W
07/16/2009 M0.75 INCH ALBANY NY NWS EMPLOYEE
0540 PM HAIL 2 WNW ALBANY 42.67N 73.82W
07/16/2009 M0.88 INCH ALBANY NY TRAINED SPOTTER
0545 PM HAIL DELMAR 42.62N 73.83W
07/16/2009 M0.75 INCH ALBANY NY TRAINED SPOTTER
&&
EHELLERThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:01 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 59 min |
| Jul 16, 4:00 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 60 min |
| Jul 16, 4:42 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 63 min |
| Jul 16, 5:19 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 56 min |
| Jul 16, 5:32 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady | 93 min |
| Jul 16, 6:15 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 60 min |
| Jul 16, 6:27 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Greene, Rensselaer | 101 min |
| Jul 16, 6:47 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 28 min |
| Jul 16, 6:55 PM EDT | Flash Flood Warning | ALY | Columbia | 110 min |
| Jul 16, 6:55 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 65 min |
| Jul 16, 6:59 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 61 min |
| Jul 16, 7:30 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 35 min |
| Jul 16, 7:39 PM EDT | Flash Flood Warning | ALY | Dutchess | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.